Alert archive / Idaho / Red Flag Warnings in 2020
Red Flag Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 2, 2020, 12:54 PM MDT for 18 counties in Idaho. It took effect at Aug 3, 2020, 12:00 PM MDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2020, 12:54 PM MDT (18:54 UTC)
- In effect from
- Aug 3, 2020, 12:00 PM MDT
- Expired
- Aug 3, 2020, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 18 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:00 PM MDT | TSTM WND GST 55 | Dubois, ID | |
| Aug 3, 5:03 PM MDT | HAIL 0.25 | S Spencer, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.9 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3788 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606 WWUS85 KPIH 021854 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 1254 PM MDT Sun Aug 2 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 BELOW 6000 FEET, 413 BELOW 6000 FEET AND 425... IDZ410-413-425-031200- /O.NEW.KPIH.FW.W.0008.200803T1800Z-200804T0300Z/ Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 1254 PM MDT Sun Aug 2 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 BELOW 6000 FEET, 413 BELOW 6000 FEET AND 425... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Monday. * AFFECTED AREA...Fire Weather Zone 410 below 6000 feet Upper Snake River Valley/Idaho Falls BLM, Fire Weather Zone 413 below 6000 feet Caribou Range/Caribou NF and Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * WINDS...West to Southwest 20 to 25 mph with gusts near 35 mph for Zones 410 and 425. West to Northwest 15 to 25 mph with gusts of 25 to 35 mph for Zone 413. * RELATIVE HUMIDITY...10 to 18 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. - Thunderstorm coverage of 25 percent, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
2 follow-up statements
779 WWUS85 KPIH 030929 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 329 AM MDT Mon Aug 3 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 BELOW 6000 FEET, 413 BELOW 6000 FEET AND 425... IDZ410-413-425-040300- /O.CON.KPIH.FW.W.0008.200803T1800Z-200804T0300Z/ Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 329 AM MDT Mon Aug 3 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 BELOW 6000 FEET, 413 BELOW 6000 FEET AND 425... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM, Fire Weather Zone 413 Caribou Range/Caribou NF and Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Critically dry, between 5 and 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. - Thunderstorm coverage of 25 percent, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
455 WWUS85 KPIH 040258 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 858 PM MDT Mon Aug 3 2020 IDZ410-413-425-040400- /O.EXP.KPIH.FW.W.0008.000000T0000Z-200804T0300Z/ Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 858 PM MDT Mon Aug 3 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410, 413 AND 425... Humidity in these areas has risen above critical levels, and gusty wind has ceased. Conditions are not expected to return Tuesday. $$ Messick
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 2, 3:26 AM MDT, 9 hours 28 minutes earlier.
Area forecast discussion, Aug 2, 3:26 AM MDT, 9 hours 28 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 326 AM MDT Sun Aug 2 2020 .SHORT TERM...Today through Tuesday night. Very hot conditions will continue today in low elevations mainly across the Snake River Plain as temperatures will again approach 100 degrees and in some areas reach triple digits again. A heat advisory remains in effect for the southern highlands as well as Eastern Magic Valley and Lower Snake River Plain. A cold front will move through Idaho Monday and temperatures will finally cool off a bit but will still be well above normal. Expect breezy conditions in the Snake River Plain with the cold front and some thunderstorm activity mainly in the eastern mountains and central mountains. Winds Monday in the Snake River Plain should be in the 15 to 20 mph range with gusts 25 to 30 mph in the afternoon. High temperatures by Tuesday will be in the upper 80s to low 90s in low elevations significantly cooler than this weekend. Could again see isolated thunderstorms in the Island Park area Tuesday afternoon. Winds will be much weaker as well Tuesday. GK .LONG TERM...Wednesday through Sunday. Above normal temperatures are expected to continue through the long term period but again will not be nearly as hot as the current hot spell. A couple of weak upper level systems will keep isolated showers and thunderstorms in the mountains throughout the period as well. Significant precipitation is not expected through the long term period. GK && .FIRE WEATHER...Persistent dry conditions and an unstable atmosphere will lead to a high haines index of 6 across Eastern Idaho today. Look for moisture to shift to our east, allowing for very little chance for developing showers or thunderstorms today. A chance for afternoon showers or thunderstorms will exist Monday and Tuesday afternoons for zones 410, 476 and 411. Haines values of 6 will continue Monday for all zones with the exception of 475. Temperatures will remain hot through Monday with little variation from what has been felt. Tuesday will bring in passing cloud cover from a disturbance progressing through Montana. This will decrease temperatures and potentially allow for enough moisture and lift for a shower or thunderstorm for zones 475, 476. ND && .AVIATION...High pressure will dominate the weather pattern and allow for VFR conditions and light winds. ND && .PIH WATCHES/WARNINGS/ADVISORIES... Heat Advisory until midnight MDT tonight for IDZ051-052-054>059- 075. &&
Nearby
Red Flag Warnings in Idaho, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.